Indiana, 2015Flash Flooding and Hail in Indiana, June 25, 2015
June 25, 2015 · NWS IND · 6 events in 6 counties and zones
A northeast to southwest oriented line of thunderstorms moved east-southeast from west-central Indiana into central Indiana during the morning hours of June 25th. These storms produced a singular wind damage and small hail report.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $32,000
- Crop damage
- $3,000
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A northeast to southwest oriented line of thunderstorms moved east-southeast from west-central Indiana into central Indiana during the morning hours of June 25th. These storms produced a singular wind damage and small hail report. North of these thunderstorms was a large shield of rain caused some flash flooding across northern portions of central Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 25, 3:24 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 25, 3:24 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
424 AM EDT THU JUN 25 2015
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 350 AM EDT THU JUN 25 2015
LOW PRESSURE OVER THE CENTRAL PLAINS AND MIDDLE MISSISSIPPI VALLEY
WILL MOVE EAST ACROSS OUR REGION TODAY. THIS WILL PULL A COLD FRONT
SOUTH ACROSS OUR REGION BY THIS EVENING. AN UPPER DISTURBANCE WILL
CAUSE AN STRONG SURFACE LOW TO DEVELOP OVER THE OHIO VALLEY CAUSING
ANOTHER ROUND OF RAIN AND A CHANCE OF THUNDERSTORMS LATE FRIDAY AND
FRIDAY NIGHT. THIS LOW WILL MOVE ON TO THE NORTHEAST OVER THE
WEEKEND...BUT A STRONG UPPER TROUGH ACROSS OUR REGION WILL PRODUCE
UNSEASONABLY COON CONDITIONS.
IN THE LONG TERM WEAK HIGH PRESSURE WILL BRING DRY WEATHER BY
SUNDAY. BUT THERE WILL BE A CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS AFTER THE WEEKEND AS A COUPLE OF UPPER DISTURBANCES
MOVE OUR WAY.
&&
.NEAR TERM /REST OF THE NIGHT/...
ISSUED AT 350 AM EDT THU JUN 25 2015
AN AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHERN ILLINOIS AND
EXTREME NORTHWEST INDIANA WILL SPREAD ACROSS NORTHERN AND CENTRAL
PORTIONS OF OUR REGION EARLY THIS MORNING. SOME AREAS COULD SEE
LOCALLY HEAVY RAIN...BUT WIDESPREAD HEAVY AMOUNTS ARE NOT EXPECTED
AND WILL NOT ISSUE ANY FLOOD WATCHES AT THIS TIME.
HIGH RESOLUTION MODEL INDICATES THUNDERSTORMS WILL DIMINISH SOME BY
MID DAY WITH SOME REDEVELOPMENT THIS AFTERNOON. WILL GO WITH
DEFINITE POPS NORTH AND CENTRAL THROUGH MID MORNING AND THEN LIKELY
POPS THERE THIS AFTERNOON AND WITH ONLY CHANCE POPS FAR SOUTH. SPC
HAS MOST AREAS UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT.
CLOUDS WILL KEEP HIGHS IN THE UPPER 70S OVER NORTHERN SECTIONS
TODAY...WHILE FAR SOUTHWEST SECTIONS APPROACH 90 WITH MORE SUNSHINE
THERE.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
ISSUED AT 350 AM EDT THU JUN 25 2015
A COLD FRONT WILL PUSH SOUTH ACROSS OUR REGION THIS EVENING AND
MODELS INDICATE A LULL IN RAIN CHANCES LATER TONIGHT AND EARLY
FRIDAY AS WE WILL BE BETWEEN SYSTEMS. WILL GO WITH CHANCE POPS
TONIGHT AND FRIDAY MORNING AND THEN DEFINITE POPS FRIDAY AFTERNOON
AND EVENING AS MODELS DEVELOP STRONG LOW PRESSURE OVER THE OHIO
VALLEY. SOME MODELS INDICATE A PERIOD OF HEAVY RAIN MAY OCCUR LATE
FRIDAY INTO FRIDAY NIGHT.
THE LOW PRESSURE SYSTEM WILL MOVE TO THE NORTHEAST SATURDAY...BUT A
DEEPENING UPPER TROUGH ACROSS OUR REGION WILL KEEP A CHANCE OF
SHOWERS AND A FEW THUNDERSTORMS ON INTO SATURDAY. LATEST MODELS
HAVE TRENDED IN KEEPING A CHANCE OF SHOWERS INTO SATURDAY NIGHT
ACROSS OUR EAST AND NORTHEAST.
TEMPERATURES WILL BE UNSEASONABLY COOL FROM FRIDAY ON AS 850 MB
TEMPERATURES DROP TO AS LOW AS +10 CELSIUS ACROSS OUR NORTH. MODELS
INDICATE HIGHS IN THE UPPER 60S POSSIBLE ACROSS OUR NORTHEAST BY
SATURDAY.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ISSUED AT 350 AM EDT THU JUN 25 2015
ENSEMBLES INDICATE MEAN UPPER TROUGHING WILL HOLD ACROSS THE GREAT
LAKES AND OHIO VALLEY INTO THE MIDDLE OF NEXT WEEK.
APPEARS A COUPLE OF DISTURBANCES WILL AFFECT THE LOCAL AREA DURING
THIS PERIOD. ONE DISTURBANCE LOOKS TO DROP INTO THE AREA FROM THE
NORTHWEST EARLY NEXT WEEK...WHILE ANOTHER MAY PUSH EAST OUT OF THE
PLAINS AROUND THE MIDDLE OF NEXT WEEK. WILL CONTINUE WITH POPS FROM
MONDAY THROUGH NEXT WEDNESDAY TO COVER THESE POTENTIAL DISTURBANCES.
TEMPERATURES DURING THIS PERIOD SHOULD AVERAGE BELOW NORMAL GIVEN
THE PRESENCE OF THE UPPER TROUGH.
&&
.AVIATION /DISCUSSION FOR THE 250900Z KIND TAF UPDATE/...
ISSUED AT 424 AM EDT THU JUN 25 2015
LARGE CONVECTIVE CLUSTER MOVING INTO WESTERN INDIANA AT THIS TIME.
EXTRAPOLATION OF THE LEADING EDGE SUGGESTS CONVECTION SHOULD START
IMPACTING THE KIND TERMINAL CLOSE TO 251000Z. WIND PROFILERS
INDICATE A 45 KT LOW LEVEL JET FLOWING INTO THE SYSTEM...SO
CONVECTIVE THREAT AT KIND SHOULD REMAIN HIGH THROUGH THE LATE
MORNINGS HOURS. BRIEF IFR VISIBILITY RESTRICTIONS AND GUSTY/SHIFTING
WINDS AROUND 25 KTS EXPECTED WITH THE CONVECTION.
PREVIOUS DISCUSSION FOLLOWS.
QUIET CONDITIONS TO START AT THE TAF SITES TONIGHT WITH SOME MID AND
UPPER LEVEL CLOUDS AND LIGHT WINDS. CONVECTION OVER
IOWA/NORTHWESTERN ILLINOIS IS CURRENTLY FORECAST TO TRACK SOUTHEAST
INTO TAF SITES AFTER AROUND 10Z AT KLAF AND 11-13Z AT THE REST OF
THE SITES AND MOVING OUT OF ALL SITES BY 15Z. THERE IS A CHANCE THE
STORMS OUTFLOW COULD PUSH WARM FRONT BACK SOUTH AND THEN ALLOW THE
STORM COMPLEX TO DIVE MORE SOUTH THAN EAST...THEREBY AVOIDING THE
TAF SITES ALTOGETHER OR JUST GIVING THEM SOME STRATIFORM RAIN NORTH
OF THE STORMS...BUT ENOUGH EVIDENCE IN FAVOR OF IMPACTING THE SITES
TO GO AHEAD AND INCLUDE TEMPO THUNDER AT THIS POINT. MORE
DEVELOPMENT IS EXPECTED THIS AFTERNOON AND INDICATED THIS WITH A
VCTS UNTIL TIMING/LOCATION CAN BE BETTER DETERMINED. OUTSIDE OF
STORMS CONDITIONS SHOULD BE MAINLY VFR BUT EXPECT MVFR TO IFR OR
BRIEFLY LOWER IN STORMS.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...JAS
AVIATION...CP/JAS
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 25, 4:04 AM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
504 AM EDT THU JUN 25 2015
INZ021-028>031-035>049-051>057-062>065-261000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
504 AM EDT THU JUN 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: NUMEROUS THUNDERSTORMS WILL OCCUR TODAY AND THERE IS A
CHANCE OF THUNDERSTORMS TONIGHT. IN ADDITION THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS TODAY AND ACROSS THE SOUTH HALF OF
THE REGION EARLY TONIGHT. DAMAGING WINDS...LARGE HAIL AND HEAVY
RAINFALL WILL BE THE MAIN THREAT.
HAZARDS: DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...CLOUD TO
GROUND LIGHTNING.
TIMING: ALL AREAS THROUGH LATE MORNING AND THEN SOUTH HALF LATE
TODAY AND EARLY TONIGHT.
DISCUSSION: LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE ACROSS
CENTRAL INDIANA BY LATE AFTERNOON AND A COLD FRONT WILL PUSH SOUTH
ACROSS OUR REGION EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
OUTLOOK: THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND NIGHT
WITH SOME OF THESE PRODUCING HEAVY RAINFALL. SCATTERED SHOWERS AND
A FEW THUNDERSTORMS ARE POSSIBLE SOME AREAS SATURDAY AND AGAIN
MONDAY THROUGH WEDNESDAY. WE ARE NOT EXPECTING ANY OUTBREAKS OF
SEVERE WEATHER FROM THESE.
DISCUSSION: STRONG LOW PRESSURE WILL DEVELOP ACROSS THE OHIO
VALLEY LATE FRIDAY AND FRIDAY NIGHT. THIS SYSTEM WILL MOVE TO THE
NORTHEAST SATURDAY...HOWEVER A COUPLE OF UPPER AIR DISTURBANCES
WILL AFFECT OUR WEATHER AFTER THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE TODAY AND ALONG AND MAINLY SOUTH OF
INTERSTATE 70 EARLY TONIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ060-061-067>072-261000-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
504 AM EDT THU JUN 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: NUMEROUS THUNDERSTORMS WILL OCCUR TODAY AND THERE IS A
CHANCE OF THUNDERSTORMS TONIGHT. IN ADDITION THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS TODAY AND ACROSS THE SOUTH HALF OF
THE REGION EARLY TONIGHT. DAMAGING WINDS...LARGE HAIL AND HEAVY
RAINFALL WILL BE THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE.
HAZARDS: DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...CLOUD TO
GROUND LIGHTNING AND AN ISOLATED TORNADO.
TIMING: MAINLY THIS AFTERNOON AND EARLY TONIGHT.
DISCUSSION: LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE ACROSS
CENTRAL INDIANA BY LATE AFTERNOON AND A COLD FRONT WILL PUSH SOUTH
ACROSS OUR REGION EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
OUTLOOK: THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND NIGHT
WITH SOME OF THESE PRODUCING HEAVY RAINFALL. THERE IS A SLIGHT
RISK OF SEVERE STORMS AGAIN FRIDAY WITH DAMAGING WINDS AND LARGE
HAIL BEING THE MAIN THREAT.
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE SOME AREAS
SATURDAY AND AGAIN MONDAY THROUGH WEDNESDAY.
DISCUSSION: STRONG LOW PRESSURE WILL DEVELOP ACROSS THE OHIO
VALLEY LATE FRIDAY AND FRIDAY NIGHT. THIS SYSTEM WILL MOVE TO THE
NORTHEAST SATURDAY...HOWEVER A COUPLE OF UPPER AIR DISTURBANCES
WILL AFFECT OUR WEATHER AFTER THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE TODAY...EARLY TONIGHT AND AGAIN FRIDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
JH
Event by event
3 flash flood, 1 lightning, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
Lightning, Hancock
- When
- June 25, 4:30 AM EST
- Where
- Hancock County, 2.49 mi SSW of Mc Cordsville
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 39.866, -85.934
WTHR reports that a lightning strike around 5:30 AM EDT Thursday is believed to be the cause of a house fire in the 5700 block of North Peppereel Way in McCordsville.
Thunderstorm Wind, Greene
- When
- June 25, 6:27 AM EST
- Where
- Greene County, 1.12 mi ESE of Pt Commerce
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 39.114, -86.951
The roof of a barn was tossed across a roadway and multiple trees were down near the intersection of Owens Farm Road and County Road 60 West due to damaging thunderstorm wind gusts.
Hail, Monroe
- When
- June 25, 6:54 AM EST to 6:56 AM EST
- Where
- Monroe County, 1.38 mi S of Bloomington
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.150, -86.520
Flash Flood, Vermillion
- When
- June 25, 8:00 AM EST to 10:00 AM EST
- Where
- Vermillion County, 1.55 mi NNW of Eugene to 1.45 mi NNW of Eugene
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.990, -87.494
Water was over County Road 100 West, south of State Road 32, due to heavy thunderstorm rainfall.
Flash Flood, Parke
- When
- June 25, 8:15 AM EST to 10:30 AM EST
- Where
- Parke County, 1.96 mi ENE of Rockville Butler Arp to 2.09 mi ENE of Rockville Butler Arp
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.740, -87.185
Water was over County Road 275 East near Little Raccoon Creek due to heavy thunderstorm rainfall.
Flash Flood, Putnam
- When
- June 25, 8:20 AM EST to 11:00 AM EST
- Where
- Putnam County, 1.01 mi W of Brick Chapel to 1.01 mi WNW of Brick Chapel
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 39.723, -86.889
Water was reported to be over the roadway near County Roads 200 West and 450 North from nearby Falls Branch Creek. This event occurred due to heavy thunderstorm rainfall.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Missouri, June 25 to 26, 20151 death · $20,000 · 52 kt wind · 12 events
- Flooding in Iowa, June 25 to 29, 2015$6.0 million · 18 events
- Hail and Lightning Strike in Colorado, June 25 to 28, 201513 injured · 1.5 in hail · 5 events
- Flash Flooding and Hail in Kentucky, June 25 to 29, 2015$120,000 · 1 in hail · 54 events
- Flash Flood and Hail in North Dakota, June 25, 2015$500,000 · 1 in hail · 12 events
- Tornado and Hail in Kansas, June 25 to 28, 2015$75,000 · EF0 · 23 events
- Flash Flooding in Missouri, June 25, 2015$200,000 · 2 events
- Flash Flooding and Hail in Indiana, June 25 to 26, 2015$85,000 · 1.75 in hail · 13 events
- Flooding and Hail in Virginia, June 25, 2015$26,000 · 3 in hail · 25 events
- Hail and Damaging Winds in Nebraska, June 25, 2015$25,000 · 1.75 in hail · 20 events
- Damaging Winds in Illinois, June 25, 2015$50,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in Virginia, June 25, 2015$28,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591967, 585723, 585724, 589725, 589743, 589752.